Texas, 2006

Wildfire in Texas, March 15 to 16, 2006

March 15 to 16, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire seventeen miles south southwest of Perryton burned ten thousand acres. There were no reports of damage or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire seventeen miles south southwest of Perryton burned ten thousand acres. There were no reports of damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 15, 2:28 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 15, 2:28 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CST WED MAR 15 2006

.DISCUSSION...SHORTWAVE TROF MOVING ACROSS THE ROCKIES AT THIS
TIME...AIDING IN THE DEVELOPMENT OF SOME PATCHY RAIN SHOWERS THIS
AFTERNOON ACROSS THE CWA...BUT EXPECT THIS TO BE EAST OF THE FORECAST
AREA BY THE TIME THE PACKAGE IS OUT. COLD FRONT POISED TO MOVE
ACROSS THE PANHANDLES OVERNIGHT...GIVING THE REGION A BREAK FROM THE
WIND MACHINE. EXPECT THE FRONT TO ARRIVE AT AMARILLO AROUND
MIDNIGHT...WITH WINDS VEERING TO THE NORTHWEST AND EVENTUALLY THE BY
MORNING. WIND SPEEDS SHOULD REMAIN IN THE 10 TO 20 MPH RANGE EARLY
THEN SUBSIDING DURING THE AFTERNOON AS THE GRADIENT WEAKENS. WEAK
SURFACE TROF REDEVELOPS THURSDAY NIGHT WITH SURFACE WINDS BECOMING
SOUTHEASTERLY. THIS WILL AID IN THE TRANSPORT OF LOW-LEVEL MOISTURE
INTO THE REGION...SETTING THE STAGE FOR RAIN CHANCES BY WEEKS END AS
LARGE SOUTHWEST CONUS TROF BEGINS TO LUMBER EASTWARD. IT IS STILL
WORTH NOTING THAT THE ECMWF/UKMET ARE STILL SLOWER THAN THE MORE
PROGRESSIVE GFS AT THIS TIME BUT THEY SEEM TO BE COME MORE INTO PHASE
WITH EACH RUN. WEAK DISTURBANCES AHEAD OF THIS TROF ARE FORECAST TO
AFFECT THE CWA BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND.
DO NOT EXPECT MUCH IN THE WAY OF THUNDER UNTIL POSSIBLY ON SUNDAY AS
THE LIFT INCREASES WITH THE APPROACH OF THE MAIN SHORTWAVE TROF. MAY
ALSO SEE A MIXTURE OF LIGHT SNOW ACROSS THE NORTH DURING THE EARLY
MORNING HOURS OVER THE WEEKEND BUT NO ACCUMULATIONS ARE EXPECTED. GFS
CONTINUES TO BRING THE COLD FRONT ACROSS THE AREA BY FRIDAY
MORNING...BUT GUT FEELING IS THAT THIS MAY BE A BIT TOO FAST (BUYING
MORE INTO THE ECMWF TIMING). RAIN CHANCES GRADUALLY END FROM WEST TO
EAST ON MONDAY WITH DRY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY.

FCSTID=JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                34  62  30  47 /   0   0   0  20
BEAVER OK                  33  60  27  46 /   0   0   0  10
BOISE CITY OK              26  59  27  52 /   0   0   0  10
BORGER TX                  40  67  35  51 /   0   0   0  10
BOYS RANCH TX              34  65  32  51 /   0   0   0  10
CANYON TX                  33  62  29  48 /   0   0   0  20
CLARENDON TX               39  63  34  49 /   0   0   0  20
DALHART TX                 27  61  27  50 /   0   0   0  10
GUYMON OK                  32  58  29  47 /   0   0   0  10
HEREFORD TX                32  62  30  50 /   0   0   0  20
LIPSCOMB TX                36  64  29  46 /   0   0   0  20
PAMPA TX                   40  64  32  49 /   0   0   0  20
SHAMROCK TX                40  64  34  50 /   0   0   0  20
WELLINGTON TX              41  65  37  51 /   0   0   0  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     DALLAM...HARTLEY...AND SHERMAN.

&&

24/11
Hazardous weather outlook, Mar 15, 1:00 PM CST, 4 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST WED MAR 15 2006

OKZ001>003-TXZ001>020-161200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE UNTIL 10 PM CST
THIS EVENING. OVER THE REMAINDER OF THE OKLAHOMA AND TEXAS
PANHANDLES...THE FIRE DANGER WILL BE HIGH BUT RED FLAG CONDITIONSARE
NOT EXPECTED TO BE MET. THE HIGH FIRE DANGER IS A RESULT OF STRONG
SOUTH TO SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE GUSTING TO 40
MPH...COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE
REG FLAG WARNING AREA AND ABOVE 15 PERCENT ACROSS THE REST OF THE
AREA AND VERY DRY GRASSES. ALSO...CAUTION IS ADVISED ON AREA LAKES
THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
LOCAL AUTHORITIES AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
THE LATEST WEATHER INFORMATION AND FORECASTS AS THE THREAT OF
CRITICAL FIRE WEATHER CONDITIONS WILL EXIST TODAY.

SCHNEIDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochiltree

When
March 15, 5:30 PM CST to March 16, 6:00 PM CST
Where
Ochiltree forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496262.